Hail, Hidalgo
- When
- May 3, 12:00 AM CST
- Where
- Hidalgo County, San Manuel
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 26.570, -98.120
Severe thunderstorms developed and produced severe weather over Zapata, Starr, Hidalgo and Cameron Counties. The storms developed in association with a vigorous low pressure disturbance that affected central and southern Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BRO wrote it up.
Severe thunderstorms developed and produced severe weather over Zapata, Starr, Hidalgo and Cameron Counties. The storms developed in association with a vigorous low pressure disturbance that affected central and southern Texas. Thunderstorms began to affect the region during the late evening hours on May 2nd and continued for several hours on the morning of May 3rd. |Numerous reports of wind damage and large hail were reported in Rio Grande City. A subsequent storm survey indicated that the damage was produced by straight-line winds. Large hail reports were also received in Zapata, Hidalgo and Cameron Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 2, 7:10 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CDT WED MAY 2 2007 .DISCUSSION... THUNDERSTORMS LIKELY TO CLIP NORTHWEST COUNTIES ALTHOUGH SEVERE ACTIVITY MAY HAVE DISSIPATED BY THEN. EXPECT BUILDING MCS TO MOVE ACROSS NORTHERN AREAS IN THE OVERNIGHT HOURS REACHING THE COAST BEFORE MORNING AND USHERING IN A MORE STABLE ENVIRONMENT BY DAYBREAK. HAVE UPDATED OVERNIGHT PERIODS TO REFLECT HIGHER POPS AND TSTMS OTHERWISE CURRENT FORECAST ON TRACK. SPS FOR SEVERE POTENTIAL NORTHWEST COMING SHORTLY. && .AVIATION... THE MARINE LAYER SHOULD ADVANCE WEST OVERNIGHT WITH MVFR CEILING DEVELOPING AFTER MIDNIGHT. MVFR CONDITIONS SHOULD PREVAIL THROUGH MID MORNING WITH VFR AND TEMPO MVFR CEILINGS ANTICIPATED THROUGH THURSDAY AFTERNOON. A FEW STRONG THUNDERSTORMS COULD MOVE THROUGH THE WESTERN PORTIONS OF DEEP SOUTH TEXAS BETWEEN 9 PM AND MIDNIGHT AND THEN POSSIBLY MOVE INTO THE UPPER AND LOWER RIO GRANDE VALLEY AFTER MIDNIGHT. && .MARINE... THE PRESSURE GRADIENT REMAINS MODERATELY STRONG ALONG THE LOWER TEXAS COAST BUT WINDS HAVE LOWERED BELOW SMALL CRAFT ADVISORY CRITERIA. WILL MAINTAIN EXERCISE CAUTION WORDING FOR ALL MARINE WATERS THROUGH THE EVENING AND OVERNIGHT AS THE UPPER LOW PRESSURE TROUGH OVER WEST TEXAS ADVANCES EAST. A FEW THUNDERSTORMS COULD MOVE INTO THE NORTHERN PORTIONS OF THE LAGUNA MADRE AND THE COASTAL WATERS AFTER MIDNIGHT. SOME STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS. A MODERATE ONSHORE FLOW WILL PERSIST THURSDAY THROUGH SATURDAY WITH AN INCREASE SUNDAY AND MONDAY AS THE NEXT UPPER THROUGH APPROACHES THE SOUTHERN PLAINS. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DURING THE LATTER HALF OF THE WEEKEND AND EARLY NEXT WEEK. && .PREV DISCUSSION... /ISSUED 703 PM CDT WED MAY 2 2007/ MARINE DISCUSSION UPDATE...LOWERED THE SCA FOR THE LAGUNA. WINDS OFFSHORE REMAIN BELOW CRITERIA BUT WILL CONTINUE TO MONITOR. PREV DISCUSSION...ISSUED 202 PM CDT WED MAY 2 2007...STORM PREDICTION CENTER HAS PLACED WESTERN AND CENTRAL PORTIONS OF BRO CWFA IN SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z THURSDAY MORNING. THUS...ZAPATA...JIM HOGG...STARR ..AND BROOKS COUNTY WILL HAVE MENTION OF SEVERE WEATHER IN UPCOMING ZONE FORECAST PACKAGE. SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...NOT SEVERE...EXPECTED FOR THE REMAINDER OF TOMORROW AS MID-LEVEL LOW PRESSURE SYSTEM PUSHES FARTHER EAST. DRY WEATHER WILL THEN PREVAIL FRIDAY THROUGH EARLY NEXT WEEK AS ATMOSPHERE GENERALLY REMAINS TOO DRY TO INTERACT WITH A SERIES OF MID-LEVEL DISTURBANCES THAT WILL PASS OVER DEEP SOUTH TEXAS ON A SOUTHWEST-TO-NORTHEAST FLOW. ALTHOUGH SIGNIFICANT CLOUDINESS IS FORECAST...ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE NEXT SEVERAL DAYS. AVIATION...DAYTIME HEATING AND INCREASED LOW LEVEL MIXING HAS IMPROVED CEILINGS TODAY. EXPECT GENERAL VFR/MVFR TO PREVAIL LATER THIS AFTERNOON AND EVENING WITH LOW MORNING SC DECKS EXPECTED TO RETURN EARLY THURS MORNING LOWERING CEILINGS ONCE AGAIN. THE SAME PATTERN WILL LIKELY REPEAT TOMORROW WITH CEILINGS IMPROVING AFTER SUNRISE. THIS OVERALL TREND IS REFLECTED PRETTY WELL IN THE CURRENT TAF WORDING. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 59/51/64/ABBOTT
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1113 PM CDT WED MAY 2 2007 TXZ248>257-031200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1113 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH TEXAS. A TORNADO WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 6AM. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE REGION OVERNIGHT BRING THE THREAT FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. STORMS WILL ALSO BRING STRONG WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES AND A MODERATE RISK OF RIP CURRENTS WILL BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REMAIN ALERT FOR SEVERE WEATHER AND SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 64
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1006 PM CDT WED MAY 2 2007 TXZ248>254-030400- INLAND WILLACY TX-JIM HOGG TX-ZAPATA TX-BROOKS TX-STARR TX-HIDALGO TX-KENEDY TX- 1006 PM CDT WED MAY 2 2007 ...A LINE OF SEVERE THUNDERSTORMS IS MOVING TOWARD THE WESTERN PORTIONS OF DEEP SOUTH TEXAS FROM ADJACENT MEXICO... ...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FOR WESTERN PORTIONS OF DEEP SOUTH TEXAS DURING THE NEXT TWO HOURS... A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER THE RIO GRANDE VALLEY TONIGHT. AN UPPER LEVEL DISTURBANCE CURRENTLY TO OUR NORTHWEST WILL SLOWLY MOVE EAST OVERNIGHT...BRINGING SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS TO WESTERN PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING ZAPATA AND JIM HOGG COUNTIES INITIALLY. TORNADOES MAY ALSO DEVELOP IN THIS ENVIRONMENT. IT IS STILL UNCERTAIN WHETHER THIS DANGEROUS CONVECTION WILL DEVELOP FURTHER SOUTH...AND RESIDENTS OF DEEP SOUTH TEXAS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT. A TORNADO WATCH IS CURRENTLY IN EFFECT JUST NORTHWEST OF THE RIO GRANDE VALLEY UNTIL 1 AM CDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION OR YOUR LOCAL CABLE OUTLET FOR ANY ISSUANCE OF WARNING FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. PHILO PHILO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1141 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 6 S SAN YGNACIO 26.95N 99.45W
05/02/2007 E0.75 INCH XXX XX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFF REPORTED DIME TO PENNY SIZED HAIL 6
MILES SOUTH OF SAN YGNACIO
&&
JSTRAUBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL ZAPATA 26.89N 99.26W
05/02/2007 E0.50 INCH ZAPATA TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL IN CITY OF ZAPATA
&&
JSTRAUBThe Brownsville radar (KBRO), 101 km away, was scanning. The volume nearest the first event began at 05:57 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
Post Office reported several large limbs blocking roads.
Sheriff's Office reported roof damage to structures.
Display signs and posts blown over on top of automobiles at Ramirez Ford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29070, 29071, 29072, 29073, 29076, 29077, 29078, 29074, 29075.